# SDR 3EJA844JS091224

- Difficulty date: September 12, 2024
- Submitted: September 13, 2024
- Operation: Air carrier
- Aircraft: N844JS
- Make and model: Cessna 560XL
- Aircraft serial: 5605344
- Aircraft time: 7,100 hours, 5,530 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Faulted
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF, AIR CIRCULATION NOISES INCREASED AS ENGINE POWER WAS APPLIED.  INTO THE TAKEOFF, THE ACM OVERHEAT LIGHT WAS NOT NOTED UNTIL AFTER V1, SO THE TAKEOFF WAS CONTINUED.  AFTER ROTATION, THE ITT INDICATIONS ON THE LEFT ENGINE WENT COMPLETELY RED IN COLOR.  POWER WAS REDUCED TO BRING THE ITT BACK TO A NORMAL RANGE, AND EXTINGUISH THE ACM OVERHEAT WARNING LIGHT.  SMOKE BEGAN TO COME INTO THE CABIN, AND AN IMMEDIATE RETURN FOR LANDING WAS REQUESTED FROM THE TOWER.  THE PLANE WAS LANDED BELOW THE MAXIMUM LANDING WEIGHT, SO THOSE PARAMETERS WERE NOT EXCEEDED.  IT IS ESTIMATED THAT THE ITT WAS RED FOR 5-10 SECONDS, AND LIKELY CLOSER TO 5 SECONDS.  WE TOOK OFF FROM RUNWAY 20, ENTERED A LEFT PATTERN TO LANDING ON RUNWAY 20.  THE POSSIBILITY OF AN ENGINE BIRD STRIKE WAS CONSIDERED, BUT CANNOT BE CONFIRMED WITHOUT AN INSPECTION.
